Confused about tryptophan - Social Anxiety Forum
 
Thread Tools
post #1 of 6 (permalink) Old 03-15-2019, 06:39 PM Thread Starter
SAS Member
 
Join Date: Mar 2019
Posts: 3

Confused about tryptophan


Hi everyone. I have a question about tryptophan. I read that tryptophan can help with social anxiety by increasing seratonin levels, so I ordered some online, so now I have it, but recently I read that increasing seratonin can actually be worse, so the tryptophan would be bad. Which is the right answer? Should I take it, or not. Thanks for any replies.
KJG1974 is offline  
Sponsored Links
Advertisement
 
post #2 of 6 (permalink) Old 03-15-2019, 09:17 PM
SAS Member
 
Join Date: Nov 2018
Posts: 438
Hi KJG1974, if you buy tryptophan, it can be difficult to absorb so that's why doctor's recommend buying 5 HTP. Good luck! What did it say about tryptophan making things worse? in what way?
lily is offline  
post #3 of 6 (permalink) Old 03-16-2019, 12:11 AM
The Meditator
 
Suchness's Avatar
 
Join Date: Aug 2011
Location: Planet Namek, Australia
Language: Enlgish
Gender: Male
Age: 33
Posts: 4,324
Depends how much serotonin you have, if you have a lot then 5htp can make you feel worse. You might be lower in other things like dopamine so supplementing with something that raises dopamine levels might be better. There's some kind of acid test you can take to see your levels. Or just take it slow and see you you go.
Suchness is offline  
 
post #4 of 6 (permalink) Old 03-16-2019, 09:34 AM Thread Starter
SAS Member
 
Join Date: Mar 2019
Posts: 3
I'll post what I read about as soon as I can, but meanwhile, I've also read about hemp oil...That it can help too. Any insight into that from anyone? Thanks again.
KJG1974 is offline  
post #5 of 6 (permalink) Old 04-19-2019, 11:33 AM
SAS Member
 
bcarroll's Avatar
 
Join Date: Mar 2009
Location: In a van down by the river!
Gender: Male
Posts: 129
There is some information about social anxiety and serotonin levels being to high. If that's the case then tryptophan supplement would make your symptoms worse. Your could increase your consumption of foods that contain tryptophan and see if that has a positive or negative effect. Like greek yogurt , beef , chicken , turkey , pumpkin seeds etc. Increasing carbs also will have the effect of making more tryptophan available to be converted to serotonin. To lower serotonin you could reduce tryptophan rich foods and carbs. Also foods that are easier to digest are suppose to reduce serotonin levels and vise versa.
bcarroll is offline  
post #6 of 6 (permalink) Old 04-23-2019, 10:48 AM
SAS Member
 
Hopeful12's Avatar
 
Join Date: Apr 2019
Posts: 111
As a side note, because I already take Cipramil, if I took a serotonin supplement or enzyme that produced it, I would be in danger of getting seratonin syndrome which can be lethal.

I heard this on the tv show House one night and looked into it. Lucky, because that week I was looking to buy enzymes that help with seratonin.
Hopeful12 is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
Does anyone else have a confused identity? humblelulu Frustration 5 11-16-2016 10:06 PM
restarting better quality tryptophan? mr t Nutrition, Supplements and Exercise 11 07-15-2014 05:46 PM
Being confused by instructions secretlyshecries Coping With Social Anxiety 3 05-31-2010 01:29 AM
Always abit confused with what I am Georgina 22 Spiritual Support 2 05-11-2010 09:24 AM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome